Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 29, 2021, 2:55 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 30, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 2:55 PM CDT (19:55 UTC)
- In effect from
- Jul 30, 2021, 12:00 PM CDT
- Expired
- Jul 30, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS74 KLCH 291955 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 255 PM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 300500- /O.NEW.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/ /O.CON.KLCH.HT.Y.0005.000000T0000Z-210730T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 255 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...For the first Heat Advisory, heat index values 105 to 110. For the second Heat Advisory, heat index values 107 to 113 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
180 WWUS74 KLCH 300018 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 718 PM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301000- /O.EXP.KLCH.HT.Y.0005.000000T0000Z-210730T0000Z/ /O.CON.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 718 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY FOR THURSDAY HAS EXPIRED... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 25
860 WWUS74 KLCH 300820 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 320 AM CDT Fri Jul 30 2021 LAZ028-029-033-310000- /O.UPG.KLCH.HT.Y.0006.210730T1800Z-210731T0000Z/ /O.NEW.KLCH.EH.W.0001.210730T1700Z-210731T0000Z/ Rapides-Avoyelles-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, and Eunice 320 AM CDT Fri Jul 30 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 115 expected. * WHERE...Rapides, Avoyelles and St. Landry Parishes. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ027-030>032-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 310000- /O.EXT.KLCH.HT.Y.0006.210730T1700Z-210731T0000Z/ Vernon-Beauregard-Allen-Evangeline-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 320 AM CDT Fri Jul 30 2021 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
331 WWUS74 KLCH 302104 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 404 PM CDT Fri Jul 30 2021 LAZ028-029-033-310515- /O.NEW.KLCH.HT.Y.0007.210731T1500Z-210801T0000Z/ /O.CON.KLCH.EH.W.0001.000000T0000Z-210731T0000Z/ Rapides-Avoyelles-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, and Eunice 404 PM CDT Fri Jul 30 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 112. For the Heat Advisory, heat index values up to 113 expected. * WHERE...Rapides, Avoyelles and St. Landry Parishes. * WHEN...For the Excessive Heat Warning, until 7 PM CDT this evening. For the Heat Advisory, from 10 AM to 7 PM CDT Saturday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ027-030>032-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 310515- /O.NEW.KLCH.HT.Y.0007.210731T1500Z-210801T0000Z/ /O.CON.KLCH.HT.Y.0006.000000T0000Z-210731T0000Z/ Vernon-Beauregard-Allen-Evangeline-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 404 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...For the first Heat Advisory, heat index values up to 109. For the second Heat Advisory, heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
726 WWUS74 KLCH 310010 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 710 PM CDT Fri Jul 30 2021 LAZ028-029-033-311000- /O.EXP.KLCH.EH.W.0001.000000T0000Z-210731T0000Z/ /O.CON.KLCH.HT.Y.0007.210731T1500Z-210801T0000Z/ Rapides-Avoyelles-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, and Eunice 710 PM CDT Fri Jul 30 2021 ...FRIDAY'S EXCESSIVE HEAT WARNING HAS EXPIRED... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 113 expected. * WHERE...Rapides, Avoyelles and St. Landry Parishes. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ027-030>032-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 311000- /O.EXP.KLCH.HT.Y.0006.000000T0000Z-210731T0000Z/ /O.CON.KLCH.HT.Y.0007.210731T1500Z-210801T0000Z/ Vernon-Beauregard-Allen-Evangeline-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 710 PM CDT Fri Jul 30 2021 ...FRIDAY'S HEAT ADVISORY HAS EXPIRED... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 25
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 29, 10:34 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 29, 10:34 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1034 AM CDT Thu Jul 29 2021
.DISCUSSION...
Wx map shows weak surface Bermuda high pressure ridge a little
further north across the Carolinas to OK/AR. This is keeping light
north to northwest winds across the region, and a land breeze
across the coastal waters. Radar showing scattered showers mainly
across the 20-60nm marine zones this morning south of the land
breeze boundary. This is where most of the activity will continue
this morning and diminish by the afternoon. Lowered the chances of
afternoon showers and thunderstorms to 30% or less across inland
areas as latest shortterm guidance shows slightly less coverage
expected. Temperatures in the mid to upper 80s now expected to
rise into the lower/mid 90s by mid to late afternoon. Heat index
values expected to rise in the 105-110 range once again. Heat
Advisory continues through 7 PM. No other updates needed at this
time.
DML
&&
.AVIATION...
Mostly clear skies across the terminals this morning. Expecting
scattered layer around 4000-5000ft and scattered TSRA begins
later this afternoon across the area. No prevailing visibility or
ceiling restrictions expected, continued VCTS at all terminals
through 01z.
DML
&&
.PREV DISCUSSION... /issued 616 AM CDT Thu Jul 29 2021/
DISCUSSION...
For 07/29/2021 12Z TAF Issuance.
AVIATION...
Radar showing a few very widely isolated nocturnal showers, though
nothing impacting area terminals. Observations do show a bit of
patchy ground mist/fog, primarily near AEX/BPT, and expect this to
begin to lift following sunrise. For today, light variable winds
become a little more southerly by the afternoon hours. While a
shower or two is possible this morning, expecting isolated to
scattered thunderstorms to become a bit more numerous this
afternoon... Though still not too widespread. Conditions should
prevail VFR aside from if any thunderstorm does manage to directly
impact a terminal. Showers/storms fizzle by the evening with light
and variable to calm winds once again overnight. Could see some
patchy mist/fog once again after midnight. Guidance indicating
better confidence at AEX, so only included slight VIS reduction
there accordingly.
50
PREV DISCUSSION... /issued 350 AM CDT Thu Jul 29 2021/
DISCUSSION...
SHORT TERM [Today through Saturday Night]...
A few spotty nocturnal thundershowers popping up in interior TX
this morning, but otherwise dry across the region. Can't entirely
rule out a couple more developing, but overall think the odds are
favorable that we'll remain dry. Aside from that, given the mild/
muggy conditions and calm winds, once again seeing some patchy low
level fog/mist. So far areal observations indicate this is isn't
too dense or widespread, and expect this to be the case going
forward... Though a few denser spots prior to sunrise are
possible.
A broad upper level high is noted via GOES-16 WV imagery centered in
the central Plains, and this will continue to be the primary
forecast element for the next few days. This leaves the forecast
region situated on the southern periphery of the high again today...
Close enough to keep temps on the warmer side of things, but far
enough away to allow weak impulses of energy rotating around it to
aid in afternoon convective development. Like yesterday though,
guidance suggests dry mid-level air associated with the high might
help serve as a hindrance to widespread convective development.
While not overly abundant, a little more consensus present in high
resolution guidance that we'll see a bit more activity today, so
PoPs are accordingly just slightly higher. That said, activity is
still expected to be scattered in nature, and probably not
sufficient to limit the expected afternoon heat. While some mixing
could also help knock dew points back down a degree or two this
afternoon, still looks like overall a pretty good shot for fairly
widespread 105-110 heat indices. To that end, once again opting to
issue an areawide Heat Advisory today out of an abundance of
caution. As always if spending time outdoors, stay hydrated, take
frequent breaks if possible, and find some means to cool off.
Overall, this pattern of weather is expected to continue through the
remainder of the short term period. Weak westerly moving impulses
around the periphery of the upper high along with the daily sea-
breeze will continue to aid in scattered afternoon convective
development. Temperatures will also continue to run a bit above
seasonal normals, and the combination of heat and humidity will
likely continue to yield afternoon heat indices in the 105-110
range. One caveat of uncertainty to point out though is a stronger
westerly wave modeled by the GFS a bit closer to the region on
Saturday than in comparison to the ECMWF. In that scenario, could
see a bit more precip/cloud cover and thus temps a bit more
moderated. For now, leaned towards the drier and warmer solution.
While the local weather will remain largely unchanged, the overall
upper level pattern does at least begin to shift on Saturday as the
upper high begins to feel the influence of increasing troughing into
eastern CONUS.
50
LONG TERM [Sunday through Wednesday]...
Ridging aloft will be undergoing steady erosion heading into the
latter half of the weekend, as jet energy diving south through the
Plains into the Lower MS River valley begins to carve out a highly
amplified ERN CONUS trof. Height falls SUN will be relatively
modest, and with a SW low level flow around a low/mid level ridge
axis stretching across the Gulf, still expecting above normal
temperatures with rain chances not too much above those on SAT.
That will all change by MON, however, as the ERN CONUS trof
continues to dig and a frontal boundary approaches the region from
the north. Scattered to numerous showers and thunderstorms are
expected to precede and accompany this weak boundary as it sags into
interior SE TX and Central LA MON afternoon. Frontal progress will
slow MON night into TUE, until a secondary surge of jet energy
nudges the boundary near or just offshore the coast TUE night into
WED morning. Very high rain chances will persist through this time
period, with rain chances starting to decrease beyond WED as some
relatively drier air works in from the north. The widespread cloud
cover and PCPN will hold temperatures at or below seasonal normals
through the early to mid week period.
13
MARINE...
Light onshore flow is expected through the period. Expect daily
chances for shower and thunderstorm activity. Locally higher
winds and seas, along with cloud to water lightning can be
expected near the storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 97 77 97 77 / 30 10 20 0
LCH 94 77 93 77 / 30 10 40 10
LFT 94 77 95 77 / 30 10 40 10
BPT 94 77 93 76 / 30 10 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&Hazardous weather outlook, Jul 29, 2:50 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 250 PM CDT Thu Jul 29 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-302000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 250 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Heat Advisory is in effect through the afternoon hours into the early evening. Highs in the mid 90s with heat index values ranging between 105 and 110. Hot temperatures and high humidity may cause heat illnesses to occur if heat related precautions aren't taken. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Heat Advisory is in effect for Friday afternoon. High temperatures in the mid to upper 90s with heat index values ranging between 107 and 113. Hot temperatures and high humidity may cause heat illnesses to occur if heat related precautions aren't taken. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-302000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 250 PM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms will be possible. Locally higher winds and seas along with frequent cloud to water lightning can be expected with the storms. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:22 AM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 16 hr |
| Jul 29, 6:28 PM CDT | Special Weather Statement | LCH | Saint Martin | 47 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.